# SDR HYIA20131219001

- Difficulty date: December 19, 2013
- Submitted: December 19, 2013
- Operation: Air carrier
- Aircraft: N409BK
- Make and model: Cessna 402C
- Aircraft serial: 402C0651
- Aircraft time: 21,948 hours
- Engine: Cont TSIO520VB
- Engine time: 1,301 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Part number: TSIO520VB
- Part serial: 1007184
- Condition: Failed
- Location: Left
- Part time: 1,301 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: T
- Precautionary procedure: A

## Discrepancy

OPERATING FLIGHT 1821 ALB TO MSS RETURNED TO ALB IMMEDIATELY AFTER TAKEOFF & LANDED SAFELY WITH 3 PAX ON BOARD.  PILOT NOTED DECREASING LT ENG OIL PRESS & HEARD A LOUD BANG FROM LT ENG AFTER ROTATION.  LT ENG MAGNETO SEPARATED FROM ACCESSORY DRIVE & CONNECTING ROD PENETRATING CASE.  SIGNIFICANT DAMAGE TO UPPER LT ENG COWLING. CORRECTIVE ACTION WILL BE TO REPLACE ENGINE ASSEMBLY, REPLACE ALL ENG DRIVEN ACCESSORIES, REPLACE PROPELLER, FLUSH &  INSPECT ALL FLUID CARRYING LINES & HOSES PRIOR TO RELEASE.  ENG ASSEMBLY WILL BE ROUTED TO OEM ANALYTICAL DEPARTMENT FOR COMPLETE TEARDOWN INSPECTION, REPORT OF FINDINGS & WARRANTY CONSIDERATION.  PROPELLER WILL BE SHIPPED TO PROPELLER REPAIR STATION FOR DISASSEMBLY & INSPECTION AS A PRECAUTION FOR POSSIBLE METAL CONTAMINATION.  AFFECTED ACCESSORIES WILL BE ROUTED TO APPROPRIATE VENDORS FOR DISASSEMBLY & INSPECTION AS A PRECAUTION FOR POTENTIAL METAL CONTAMINATION.  LT NACELLE UPPER COWLING WILL BE REPLACED.
